Skip to content

    Image Collection:

    Childhood Skin Problems

    Picture of Dermatitis Medicamentosa

    Dermatitis Medicamentosa

    back button next button

    Drug eruptions (dermatitis medicamentosa). Diagnosing drug eruptions has become a common experience to practitioners in all branches of modern medicine. The profusion of drugs now available, the continuous influx of new drugs, and the capability of drugs to cause actions different from or in addition to their pharmacologically desirable actions make adverse cutaneous reactions an inevitable fact of modern medical practice. The kinds of cutaneous reactions are varied. Exanthems (erythematous, morbilliform or maculopapular), urticaria, fixed drug eruptions, and erythema multiforme are the most common. Figure 18-1 is an urticarial reaction from Augmentin and Fig. 18-2 shows a morbilliform eruption from ampicillin. Constitutional symptoms of low-grade fever and malaise may be associated with such drug eruptions. Morbilliform eruptions from ampicillin are more frequently seen in children with infectious mononucleosis.

    Color Atlas of Pediatric Dermatology
    Samuel Weinberg, Neil S. Prose, Leonard Kristal
    Copyright 2008, 1998, 1990, 1975, by the McGraw-Hill Companies, Inc. All rights reserved.

    WebMD Image Collection

    Reviewed by Varnada Karriem-Norwood, MD on November 06, 2014

    Today on WebMD

    chafing
    Pictures and symptoms of the red, scaly rash.
    woman with dyed dark hair
    What it says about your health.
     
    woman with cleaning products
    Top causes of the itch that rashes.
    atopic dermatitus
    Identify and treat common skin problems.
     
    itchy skin
    Article
    shingles rash on skin
    Article
     
    woman with skin tag
    Quiz
    Woman washing face
    Video
     
    woman washing her hair in sink
    Video
    close up of womans bare neck
    Tools
     
    Feet
    Slideshow
    woman with face cream
    Quiz